Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Aug 25, 2025, 3:42 AM EDT for Presque Isle County, Michigan. It took effect at Aug 25, 2025, 6:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2025, 3:42 AM EDT (07:42 UTC)
- In effect from
- Aug 25, 2025, 6:00 AM EDT
- Expired
- Aug 26, 2025, 2:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
County Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 88 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831 WHUS43 KAPX 250742 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 342 AM EDT Mon Aug 25 2025 MIZ018-251545- /O.NEW.KAPX.BH.S.0008.250825T1200Z-250826T0600Z/ Presque Isle- 342 AM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high waves of 4 to 6 feet and rip currents. * WHERE...Presque Isle County. * WHEN...From 8 AM EDT this morning through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ FEF
3 follow-up statements
534 WHUS43 KAPX 250744 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 344 AM EDT Mon Aug 25 2025 MIZ018-251545- /O.EXT.KAPX.BH.S.0008.250825T1000Z-250826T0600Z/ Presque Isle- 344 AM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high waves of 4 to 6 feet and rip currents. * WHERE...Presque Isle County. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
686 WHUS43 KAPX 252044 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 444 PM EDT Mon Aug 25 2025 MIZ018-260445- /O.CON.KAPX.BH.S.0008.000000T0000Z-250826T0600Z/ Presque Isle- 444 PM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Dangerous swimming conditions are expected due to high waves of 4 to 6 feet and rip currents. * WHERE...Presque Isle County. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
462 WHUS43 KAPX 260303 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1103 PM EDT Mon Aug 25 2025 MIZ018-260600- /O.CON.KAPX.BH.S.0008.000000T0000Z-250826T0600Z/ Presque Isle- 1103 PM EDT Mon Aug 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Dangerous swimming conditions are expected due to high waves of 4 to 6 feet and rip currents. * WHERE...Presque Isle County. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 1:32 AM EDT, 2 hours 10 minutes earlier. Its key messages:
- Lake effect showers/isolated storms through Monday with waterspouts possible.
- Patchy frost potential Monday night and Tuesday night.
- Below normal temperatures continue throughout much of the week.
Area forecast discussion, Aug 25, 1:32 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
132 AM EDT Mon Aug 25 2025
.KEY MESSAGES...
- Lake effect showers/isolated storms through Monday with
waterspouts possible.
- Patchy frost potential Monday night and Tuesday night.
- Below normal temperatures continue throughout much of the
week.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 247 PM EDT Sun Aug 24 2025
Longwave trough continues to sharpen across the Great Lakes with
upper low anchored near James Bay. Potent shortwave sliding south
through the northern Lakes currently is helping to usher in an
unseasonably cool airmass. The most numerous shower/isolated storm
activity will be through early this evening, with a gradual
decrease in coverage later tonight with diminishing forcing in
the wake of the departing shortwave energy. PWAT's near 0.90"
and locally heavy downpours remain a possibility with some areas
likely receiving greater than 0.50" of rain. Mean H9-H7 wind
directions wobble around a bit tonight, likely spreading out the
QPF associated with the transient lake effect showers. Likely a
downward trend in precipitation coverage on Monday as one
shortwave departs and a weak upstream wave slides in during the
afternoon. 850mb thermal trough overhead on Monday with H8
temperatures as cool as 4-5C. Overlake instability remains
robust but moisture profiles not quite as favorable. Despite
that, as we know, the models tend to end lake effect too quickly
on many occasions and at least scattered shower activity will
likely linger much of the day. Monday will be the coolest day
with some inland areas struggling into the lower 60s. Still
waterspout potential with lower EL's offset by higher delta T's.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 247 PM EDT Sun Aug 24 2025
A couple of very chilly nights (by August standards) Monday night
and Tuesday night. We may have some lingering lake effect cloud
issues Monday night. We also have high pressure positioned
southwest of our area, which is not an ideal position as it
could inhibit the boundary layer from fully decoupling. Despite
this, widespread 40s both nights with typically colder locations
likely dipping into the 30s. Patchy frost definitely a
possibility, especially Tuesday night with less cloud issues.
Outside of a few diurnal showers on Tuesday, generally quiet
weather for Tuesday and Wednesday. By Wednesday night, the next
upstream shortwave will dive into the Great Lakes bringing more
showers/storms. High pressure builds into the area to end the
week. This may provide at least a good weather start to the long
holiday weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 132 AM EDT Mon Aug 25 2025
MVFR cigs early this morning at CIU, and some brief restrictions
possible in lake effect -SHRA. Otherwise VFR. Cigs will tend to
improve today as somewhat drier air works in. Nw winds will
become somewhat gusty again after sunrise.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory from 6 AM this morning to 8 PM EDT this
evening for LHZ345.
Small Craft Advisory until 2 AM EDT Tuesday for LHZ346>348.
Small Craft Advisory from 6 AM this morning to 8 PM EDT this
evening for LMZ341.
Small Craft Advisory until midnight EDT tonight for LMZ323-342-
344.
Small Craft Advisory until 8 PM EDT this evening for LMZ345-
346.
Small Craft Advisory until midnight EDT tonight for LSZ321.
Small Craft Advisory until 8 PM EDT this evening for LSZ322.
&&
SHORT TERM...JK
LONG TERM...JK
AVIATION...JZHazardous weather outlook, Aug 24, 11:16 PM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1116 PM EDT Sun Aug 24 2025 MIZ016>018-020>036-041-042-086>088-095>099-260330- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1116 PM EDT Sun Aug 24 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. An isolated rumble of thunder is possible, especially over NW Lower MI. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few thunderstorms are possible Monday. Severe weather is not expected. Isolated thunderstorms are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any reports of waterspouts viewed from coastal areas, are appreciated. Rainfall reports are also appreciated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-260330- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1116 PM EDT Sun Aug 24 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. An isolated rumble of thunder is possible, especially over northern Lake Michigan. Severe weather is not expected. Cooler air flowing over the Great Lakes will lead to a favorable setup for waterspouts across all the nearshore waters of northern Lower and eastern Upper Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few thunderstorms are possible Monday. Severe weather is not expected. Waterspout potential continues into Monday for all nearshore waters of northern Lower and eastern Upper Michigan. Isolated thunderstorms are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of waterspouts are appreciated. For more information visit http://weather.gov/gaylord.
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.